MAKO SURGICAL CORP. HIP END EFFECTOR, VARIABLE ANGLE; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Back to Search Results |
| Model Number |
206967 |
| Medical Device Problem Code |
Difficult to Insert (1316)
| Health Effect - Clinical Codes |
No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/26/2020
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
As part of normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted when additional information becomes available.Device not returned.
Event or Problem Description
The event occurred during the tha (right) procedure.At the time of pre-operative setting, the angle of the offset reamer was set to 45° to the right according to the manual, but when the reamer was put into the wound, the offset did not match and was changed by the surgeon himself.When the msp checked the angle with the surgeon, the surgeon response was 90°, so the angle was changed to 90°.After that, he was reluctant to ream, but judged that the reamer was being flipped because the center did not fit and he continued to ream.After reaming, the position was visually inspected and it was pointed out that the cutting position was incorrect, and it was suspected that the pelvic array had moved, and the registration accuracy was confirmed on the ct view.When the inside of the acetabulum was checked with a pointer, there was no problem in the position, but it seems that there was a deviation in the depth, and although the upper anterior iliac spines on both sides were confirmed, there was no deviation and there was a problem with registration accuracy.Next, when the reporting sr suspiciously confirmed that the angle of the offset handle was set incorrectly, the angle on the reamer shaft side was 135° instead of 90°, which was confirmed by the surgeon.After that, the reporting sr changed the setting of mako to 135° and tried reaming again, but it was flipped from below, so the reporting sr changed to manual operation from the judgment that the reporting sr will not overdo it this time.After the cup was installed, the screw was fixed, and the bone defect was grafted to the defect caused by the reamer displacement.Cause: when replacing the reamer shaft, when the reporting sr saw it, it was within 90°, but when the reporting sr reinserted it without re-entering it, the surgeon guessed that the hole was misaligned postoperative follow up: the reporting sr told them that the mps should have firmly confirmed the final set position, and this time, the reporting sr arranged with the surgeon to thoroughly check the important items such as settings by both the operator and the mps.Although there was a defect on the post-operative roentgenogram, there was no problem with the manual cup placement accuracy.The surgery was delayed for 60 min, completed without problem.Reaming was performed and bone was scraped at a site not planned before surgery, but recovery treatment was performed by bone graft.
Event or Problem Description
Additional Manufacturer Narrative
Reported issue ¿ the event occurred during the tha (right) procedure.At the time of pre-operative setting, the angle of the offset reamer was set to 45° to the right according to the manual, but when the reamer was put into the wound, the offset did not match and was changed by the surgeon himself.When the msp checked the angle with the surgeon, the surgeon response was 90°, so the angle was changed to 90°.After that, he was reluctant to ream, but judged that the reamer was being flipped because the center did not fit and he continued to ream.After reaming, the position was visually inspected and it was pointed out that the cutting position was incorrect, and it was suspected that the pelvic array had moved, and the registration accuracy was confirmed on the ct view.When the inside of the acetabulum was checked with a pointer, there was no problem in the position, but it seems that there was a deviation in the depth, and although the upper anterior iliac spines on both sides were confirmed, there was no deviation and there was a problem with registration accuracy.Next, when the reporting sr suspiciously confirmed that the angle of the offset handle was set incorrectly, the angle on the reamer shaft side was 135° instead of 90°, which was confirmed by the surgeon.After that, the reporting sr changed the setting of mako to 135° and tried reaming again, but it was flipped from below, so the reporting sr changed to manual operation from the judgment that the reporting sr will not overdo it this time.After the cup was installed, the screw was fixed, and the bone defect was grafted to the defect caused by the reamer displacement.Cause: when replacing the reamer shaft, when the reporting sr saw it, it was within 90°, but when the reporting sr reinserted it without re-entering it, the surgeon guessed that the hole was misaligned postoperative follow up: the reporting sr told them that the mps should have firmly confirmed the final set position, and this time, the reporting sr arranged with the surgeon to thoroughly check the important items such as settings by both the operator and the mps.Although there was a defect on the post-operative roentgenogram, there was no problem with the manual cup placement accuracy.The surgery was delayed for 60 min, completed without problem.Reaming was performed and bone was scraped at a site not planned before surgery, but recovery treatment was performed by bone graft.Product identification - he device was reported to be a mako hip end effector, variable angle p/n 206967, lot not provided.Product inspection - not performed as no items were returned.Product history review - review of the device history records was attempted but no results were found as the lot number was not provided.Complaint history review ¿ a review of complaints in catsweb and trackwise was attempted but no results were found as the lot number was not provided.Conclusion - no further investigation for this event is possible at this time as no devices and / or insufficient information was received by stryker orthopaedics.If devices and / or additional information become available, this investigation will be reopened.H3 other text : device not returned.